Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 178, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 4, 2004, 6:07 PM MDT for Cherry County, Nebraska. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2004, 6:07 PM MDT (00:07 UTC)
- Expired
- Jul 4, 2004, 7:00 PM MDT
- In force
- 53 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
The radar
The North Platte radar (KLNX), 68 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 1:15 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2129 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1890 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 050007 SVRLBF NEC031-050100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 705 PM CDT SUN JUL 4 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHERRY COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 800 PM CDT(700 PM MDT) * AT 558 PM MDT(658 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 21 MILES SOUTHWEST OF MERRITT RESERVOIR DAM TO 7 MILES WEST OF BROWNLEE TO 17 MILES SOUTHWEST OF BROWNLEE...AND MOVING EAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... BROWNLEE AROUND 720 PM CDT IF ON OR NEAR MERRITT RESERVOIR...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM THIS WARNING REPLACES THE PREVIOUS WARNING ISSUED FOR CHERRY COUNTY. LAT...LON 4264 10171 4212 10115 4211 10021 4290 10027 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:06 AM MDT, 16 hours 1 minute earlier.
Area forecast discussion, Jul 4, 2:06 AM MDT, 16 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 306 AM CDT SUN JUL 4 2004 ...FORECAST FOCUS WILL BE ON CONVECTION THIS EVENING... .DISCUSSION... VORT MAX ASSOC WITH WEAK UPPER LEVEL CIRCULATION NOTED IN SWRN CO WITH PLENTY OF SHOWERS AND THUNDERSTORMS PASSING ACROSS THE MOUNTAINS AND ADJACENT PLAINS. BOTH THE ETA AND GFS SIMILAR WITH DEVELOPING CONVECTION INTO THE HIGH PLAINS THROUGH 00Z THEN EASTWARD INTO ONE OR MORE MCSS TONIGHT. THE ETA KEYING IN ON ONE IN WEST CENTRAL NEBRASKA AND WRN KS WHILE THE GFS HAS ONE IN SD AND THE TRI STATE (CO/NE/KS). WITH A THUNDERSTORM WATCH IN PLACE FOR WESTERN NEBRASKA UNTIL 03Z...SEVERE PARAMETERS FAVOR ANOTHER ROUND OF THUNDERSTORMS WITH A FEW SUPERCELLS WITH VERY LARGE HAIL POTENTIAL. EXISTING BOUNDARIES WILL BE IMPORTANT FOR FOCUS. APPEAR LATEST TREND OF RADAR AND SATELLITE AT 1930Z FAVORS THE SWRN ZONES FOR BEST SEVERE POTENTIAL. DUE TO BOUNDARY EXISTING FROM WEST OF AKO CO INTO GARDEN COUNTY. AREA IN SERLY INFLOW AND MOISTURE CONVERGENCE. CANT RULE OUT POSSIBILITY OF ISOLATED FLASH FLOODING IN SW WHERE 1 HR FFG IS AT 1.3 TO 1.9 INCHES. HAYES COUNTY LOWEST AT 1.3 INCHES. ACTIVITY SHOULD EXIT MOST OF FA BY 06Z. SHOWERS AND STORMS SHOULD REDEVELOP MONDAY AHEAD OF UPPER TROUGH AND COLD FRONT ADVANCING SOUTHWARD THROUGH FA. THIS WILL COOL NW DOWN TO THE UPPER 60S WHILE LOWER 80S SQUEEZED OUT IN FAR SOUTH. CHANCES SHOULD END MONDAY NIGHT AS SFC HIGH BUILDS IN. CONTINUED COOL TUES IN THE MID 70S. DRY UNTIL LATE THU WHEN COLD FRONT AND UPPER TROUGH APPROACH. AGREE WITH HPC IN STALLING FRONT OUT ACROSS NEBR KEEPING POPS IN THE FORECAST THROUGH SATURDAY. A WARMING TREND INTO THE 80S TO NEAR 90 EACH DAY. .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && POWER
Hazardous weather outlook, Jul 4, 2:10 PM MDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 310 PM CDT SUN JUL 4 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-051200- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 310 PM CDT SUN JUL 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT SEVERE WEATHER IS EXPECTED THIS EVENING ACROSS THE ENTIRE OUTLOOK AREA. LARGE HAIL WILL BE THE PRIMARY THREAT...ALTHOUGH STRONG WINDS WILL ALSO BE POSSIBLE. STORMS HAVE DEVELOPED OVER THE PANHANDLE OF NEBRASKA AND WILL MOVE EAST AND SOUTHEAST ACROSS THE OUTLOOK AREA. LOCALLY HEAVY RAINFALL COULD ACCOMPANY THE STRONGEST STORMS AND PRODUCE MINOR FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY...SEVERE WEATHER IS POSSIBLE AGAIN MONDAY EVENING ACROSS SOUTHWEST NEBRASKA. LARGE HAIL WILL BE THE PRIMARY CONCERN. STORMS WILL WILL DEVELOP ACROSS WESTERN NEBRASKA AND MOVE SOUTHEAST. LOCALLY HEAVY RAINFALL COULD ACCOMPANY THE STRONGEST STORMS AND PRODUCE MINOR FLOODING. TUESDAY THROUGH SATURDAY...NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND MONDAY. MASEK
In the hours before
Local storm report, Jul 4, 2:56 PM MDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
356 PM CDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 3 W GORDON 42.81N 102.26W
07/04/2004 0.75 INCH SHERIDAN NE BROADCAST MEDIA
MARBLE TO PENNY SIZE HAIL AND HEAVY RAIN WAS OBSERVED BY
A RADIO STATION OPERATOR 3 MILES WEST OF GORDON.
&&
JSLocal storm report, Jul 4, 3:53 PM MDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
453 PM CDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL 3 W LEMOYNE 41.29N 101.86W
07/04/2004 0.88 INCH KEITH NE PUBLIC
NICKLE SIZE HAIL WAS OBSERVED 3 MILES WEST OF LEMOYNE BY
A PRIVATE CITIZEN.
&&
JSLocal storm report, Jul 4, 4:24 PM MDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
524 PM CDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 14 NW BIG SPRINGS 41.21N 102.27W
07/04/2004 1.00 INCH DEUEL NE PUBLIC
&&
BUTTLERLocal storm report, Jul 4, 5:12 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
612 PM CDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL 15 SE HYANNIS 41.85N 101.55W
07/04/2004 1.00 INCH GRANT NE PUBLIC
PENNY TO QUARTER SIZE HAIL WAS REPORTED 15 MILES
SOUTHEAST OF HYANNIS BY A PRIVATE CITIZEN.
&&
JSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 6:01 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 59 min |
| Jul 4, 6:54 PM MDT | Severe Thunderstorm Warning | LBF | Hayes | 66 min |
| Jul 4, 6:59 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 61 min |
| Jul 5, 3:44 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 61 min |
| Jul 5, 4:19 PM MDT | Severe Thunderstorm Warning | LBF | Arthur | 56 min |
| Jul 5, 4:51 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 54 min |
| Jul 5, 5:24 PM MDT | Severe Thunderstorm Warning | LBF | Arthur | 36 min |
| Jul 5, 5:29 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 61 min |
| Jul 5, 5:44 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 61 min |
| Jul 5, 5:55 PM MDT | Tornado Warning | LBF | Cherry | 35 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.